Thunderstorm Wind, Charlton
- When
- June 23, 1:30 PM EST
- Where
- Charlton County, 1.91 mi ESE of Homeland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.840, -81.990
Numerous trees and a few power lines were blown down.
A moist and unstable southwest upper level flow focused the west coast sea breeze inland through the day then merged with the east coast sea breeze across the eastern portion of the forecast area during the late afternoon. Scattered severe storms developed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A moist and unstable southwest upper level flow focused the west coast sea breeze inland through the day then merged with the east coast sea breeze across the eastern portion of the forecast area during the late afternoon. Scattered severe storms developed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 23, 1:30 PM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT THU JUN 23 2011 .SYNOPSIS...UPPER HIGH PRESSURE CONTINUES TO WEAKEN AND SHIFT SLOWLY S OF THE COUNTY WARNING AREA. AS A RESULT...DEEP LAYER MOISTURE HAS INCREASED ACROSS THE AREA. SCATTERED SHOWERS AND TSTMS ARE DEVELOPING SE OF A JESUP TO LIVE OAK LINE AND NW OF A OCALA TO ST AUGUSTINE LINE. 2 PM RANGE FROM THE UPPER 90S OVER PORTIONS OF THE INTERIOR TO NEAR 90 AT THE COAST. .SHORT TERM...TSTM CHANCES WILL CONTINUE TO RANGE FROM SCATTERED TO LOW END LIKELY ACROSS THE AREA...STARTING ALONG THE GULF COAST IN THE MORNINGS AND SHIFTING E TO MEET UP WITH A MID-AFTERNOON SEABREEZE. MOST AREAS SHOULD RECEIVE SOME RAINFALL...WITH HIGHEST AMOUNTS E OF I-75 IN NE FL. WEAK MID-LEVEL DISTURBANCES WILL IMPACT MAINLY SE GA...BRINGING THE POSSIBILITY OF OVERNIGHT POPS. HOWEVER...THESE WILL BE DIFFICULT TO TIME. SMOKE IS EXPECTED TO SPREAD GENERALLY E TO NE FROM ONGOING WILDFIRES. OUTPUT FROM HONEY PRAIRIE FIRE HAS DECREASED ENUF TO CANCEL DENSE SMOKE ADVISORY FOR EXTREME SE GA AND NASSAU COUNTY IN NE FL. HOWEVER...AREAS OF SMOKE WILL CONTINUE THERE. NAM HAS TRANSPORT WIND SHIFTING TO NW DURING THE EVENING...BUT THINK THIS IS IN RESPONSE TO CONVECTIVELY DRIVEN OUTFLOWS IN THE MODEL. ALTHEA THIS MAY OCCUR...HAVE OPTED TO CONTINUE PAINTING SMOKE MOSTLY TO THE E OF THE FIRE. .LONG TERM...HAVE MADE FEW CHANGES TO ONGOING FORECAST. NEAR TO SLIGHTLY ABOVE NORMAL POPS AND TEMPS ARE ANTICIPATED. && .AVIATION...TEMPO MVFR TO IFR DUE HEAVY RAINFALL POSSIBLE THIS AFTN AS CONVECTION MOVES WSW ACROSS THE FORECAST AREA. CONVECTION IS EXPECTED TO DECREASE AFTER SUNSET...THEN WINDS WILL BECOME WSW AGAIN TOWARD EARLY MORNING. SMOKE IS EXPECTED TO FOCUS ENE OF JAX...CRG AND SSI EARLY TOMORROW...WITH LOW CIGS DUE TO THE PLUME LIKELY. HAVE INDICATED THIS EXPECTED TREND IN THE TAFS. && .MARINE...EVENING SLY SURGE AROUND 15 KTS IS EXPECTED ONCE AGAIN OVER THE WATERS...THEN SSW FLOW AFTER MIDNIGHT. SEAS 2-4 FT. WINDS EXPECTED TO BECOME MORE SSE LATE MON INTO TUE NEXT WEEK AS SFC RIDGE BUILDS N OF THE FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 94 72 94 / 40 30 20 40 SSI 76 90 76 90 / 40 30 20 30 JAX 73 92 73 92 / 40 50 30 40 SGJ 75 88 74 88 / 30 50 30 40 GNV 72 92 72 92 / 30 60 30 50 OCF 73 93 72 91 / 30 60 40 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && CARROLL/ENYEDI/PRESNALL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1025 AM EDT THU JUN 23 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-241000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1025 AM EDT THU JUN 23 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...DENSE SMOKE ADVISORY FOR EXTREME SOUTHEAST GEORGIA AND NASSAU COUNTY IN NORTHEAST FLORIDA THROUGH 4 PM... ...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY... ...SOME THUNDERSTORMS MAY BE STRONG TO SEVERE WITH GUSTY WINDS... .DAY ONE...TODAY AND TONIGHT... WILDFIRES CONTINUE TO IMPACT SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. REFER TO THE LATEST SPECIAL WEATHER STATEMENT AND DENSE SMOKE ADVISORY. LINKS TO WILDFIRE INFORMATION AND COUNTY BURN BANS CAN BE FOUND ON THE FRONT PAGE OF OUR WEBSITE. A PREVAILING SOUTHWEST WIND TODAY WILL ADVANCE THE GULF COAST SEABREEZE ACROSS MUCH OF THE FORECAST AREA. SHOWERS AND STORMS WILL GENERALLY INITIATE WEST OF THE I-75 CORRIDOR LATE THIS MORNING. AS THE DAY UNFOLDS...THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY AS THEY MOVE NORTHEAST. THUNDERSTORMS WILL LIKELY BECOME MOST NUMEROUS ALONG AND EAST OF THE I-95 CORRIDOR DUE TO A SEABREEZE MERGER. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED IN THESE STORMS. PULSE SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS BEING THE GREATEST THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... MAINLY SEASONAL TEMPERATURES ARE FORECAST WITH TYPICAL SUMMERTIME THUNDERSTORMS. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED IN THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE TODAY IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ECZ/SEC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1234 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM WILDFIRE 11 W TAYLOR 30.41N 82.48W
06/23/2011 COLUMBIA FL EMERGENCY MNGR
THE IMPASSABLE BAY FIRE HAD BURNED 11,305 ACRES AND WAS
60 PERCENT CONTAINED. THE KELLY FIRE BURNED 818 ACRES AND
WAS 55 PERCENT CONTAINED. THE LAT/LONG OF THE KELLY FIRE
WAS UNKNOWN.
1200 PM WILDFIRE 5 WNW LAKE GENEVA 29.81N 82.08W
06/23/2011 BRADFORD FL EMERGENCY MNGR
THE SANTA FE SWAMP FIRE BURNED 6,500 ACRES AND WAS 60
PERCENT CONTAINED.
1200 PM WILDFIRE 6 E JASPER 30.50N 82.85W
06/23/2011 HAMILTON FL EMERGENCY MNGR
THE CYPRESS CREEK FIRE BURNED 200 ACRES AND WAS 65
PERCENT CONTAINED. THE BLUE RIBBON FIRE WAS 100 PERCENT
CONTAINED AND BURNED 206 ACRES. THE FIRE LOCATIONS WERE
APPROXIMATED USING FL DOF MAPS.
1200 PM WILDFIRE 1 NNE GEORGETOWN 29.41N 81.63W
06/23/2011 PUTNAM FL EMERGENCY MNGR
THE LAKE ANNA FIRE BURNED 250 ACRES AND WAS 80 PERCENT
CONTAINED. THE FIRE LOCATION WAS APPROXIMATED USING THE
FL DOF WILDFIRE LOCATION MAP.
1200 PM WILDFIRE 4 NE ELLERBEE 30.14N 82.15W
06/23/2011 UNION FL EMERGENCY MNGR
THE COUNTY LINE FIRE BURNED ABOUT 110 ACRES AND WAS 5
PERCENT CONTAINED. THE FIRE LOCATION WAS APPROXIMATED BY
ON THE FL DOF WILDFIRE LOCATION MAP.
&&
AENYEDISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
134 PM EDT THU JUN 23 2011
GAZ165-166-231800-
COASTAL CAMDEN-INLAND CAMDEN-
134 PM EDT THU JUN 23 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CAMDEN
COUNTY FOR STRONG WINDS VALID UNTIL 200 PM EDT...
AT 134 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF TARBORO...OR 7 MILES
WEST OF WOODBINE...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND TARBORO...WOODBINE...HARRIETTS BLUFF...
DOVER BLUFF AND COLESBURG THROUGH 200 PM EDT. GUSTY WINDS OF 40 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3087 8146 3088 8185 3101 8189 3109 8156
3108 8153 3107 8153 3105 8150
TIME...MOT...LOC 1734Z 269DEG 9KT 3092 8182
ZIBURASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 156 PM EDT THU JUN 23 2011 FLZ021-022-030-031-035-036-231830- ALACHUA-BRADFORD-COLUMBIA-GILCHRIST-SUWANNEE-UNION- 156 PM EDT THU JUN 23 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN BRADFORD...NORTHWESTERN ALACHUA...SOUTHERN COLUMBIA...NORTHEASTERN GILCHRIST...SOUTHEASTERN SUWANNEE AND SOUTHWESTERN UNION COUNTIES FOR STRONG WINDS VALID UNTIL 230 PM EDT... AT 157 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 3 MILES SOUTH OF HILDRETH...OR 4 MILES SOUTHWEST OF ICHETUCKNEE SPRINGS STATE PARK...MOVING NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HILDRETH...FORT WHITE...ICHETUCKNEE SPRINGS STATE PARK...HIGH SPRINGS...OLENO STATE PARK AND COLUMBIA THROUGH 230 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3014 8265 2988 8214 2964 8237 2991 8290 TIME...MOT...LOC 1757Z 229DEG 12KT 2993 8280 ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 213 PM EDT THU JUN 23 2011 GAZ150-163-164-231845- CHARLTON-CLINCH-WARE- 213 PM EDT THU JUN 23 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN WARE...SOUTHEASTERN CLINCH AND WESTERN CHARLTON COUNTIES FOR STRONG WINDS VALID UNTIL 245 PM EDT... AT 214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 15 MILES SOUTHWEST OF STEPHEN FOSTER STATE PARK...OR 8 MILES SOUTHEAST OF FARGO...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND STEPHEN FOSTER STATE PARK THROUGH 245 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3083 8249 3084 8223 3059 8224 3059 8250 TIME...MOT...LOC 1814Z 229DEG 10KT 3064 8243 ZIBURA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
219 PM EDT THU JUN 23 2011
GAZ154-166-231845-
COASTAL CAMDEN-COASTAL GLYNN-
219 PM EDT THU JUN 23 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN GLYNN
AND NORTHEASTERN CAMDEN COUNTIES FOR STRONG WINDS VALID UNTIL 245 PM
EDT...
AT 220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF DOVER BLUFF...OR 8 MILES
NORTHEAST OF WOODBINE...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOVER BLUFF AND BRUNSWICK
THROUGH 245 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3109 8143 3102 8143 3099 8146 3098 8163
3099 8163 3111 8160 3119 8143 3110 8143
3110 8142
TIME...MOT...LOC 1820Z 256DEG 20KT 3102 8156SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
228 PM EDT THU JUN 23 2011
FLZ021-022-030-031-035-036-040-231900-
ALACHUA-BRADFORD-COLUMBIA-GILCHRIST-MARION-SUWANNEE-UNION-
228 PM EDT THU JUN 23 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRADFORD...
ALACHUA...SOUTHERN COLUMBIA...GILCHRIST...SOUTHEASTERN SUWANNEE...
UNION AND CENTRAL MARION COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 300 PM EDT...
AT 228 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
BELL TO 11 MILES SOUTH OF FLEMINGTON...MOVING NORTH AT 10 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BELL...ARCHER...
REDDICK...OLENO STATE PARK...NEWBERRY...MICANOPY...MCINTOSH...
ICHETUCKNEE SPRINGS STATE PARK...HILDRETH AND HIGH SPRINGS THROUGH
300 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2919 8233 2928 8242 2948 8241 2947 8255
2953 8256 2953 8265 2956 8267 2956 8270
2979 8294 2982 8294 2983 8290 2986 8288
2989 8290 2990 8292 2993 8293 3014 8258
3003 8205 2949 8206
TIME...MOT...LOC 1828Z 182DEG 9KT 2988 8291 2926 8233
HESSThe Jacksonville radar (KJAX), 48 km away, was scanning. The volume nearest the first event began at 18:29 UTC.
9 thunderstorm wind, 1 hail. Local standard time, as filed.
Numerous trees and a few power lines were blown down.
The NWS Incident Meteorologist on site at the Honey Prairie Wildfire complex reported widespread tree damage at the East Entrance of the Okefenokee National Wildlife Refuge park.
Winds of 60 mph were estimated in Folkston.
Trees and power lines were blown down at Exit 7 off of Interstate 95 in Kingsland. The time if damage was based on radar imagery.
Trees and power lines were blown down.
A shed was blown down and damaged off of Harriet's Bluff Road.
Nickel size hail was reported in Kingsland.
Trees were blown down in Kingsland.
Numerous trees and power lines were blown down south of Jesup along Georgia Highway 27. The EM estimated about 15 trees were down.
A double wide mobile home was rolled onto its roof at the Scottbuilt Homes plant in Waycross. It was unknown if the home was strapped down. The cost of damage was estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308666, 308667, 308669, 308668, 308673, 308670, 308665, 308671, 308672, 308914.